MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00558220
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of punctured sheath.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary needle was used in the bronchus during an endobronchial ultrasound (ebus) procedure on (b)(6) 2025.During the procedure, it was very difficult and required considerable force to advance the needle.The expect was removed from the endoscope.It was tested again outside of the patient, and the needle pierced the sheath.The procedure was completed using another expect pulmonary needle.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of punctured sheath.Block h11: investigation results: the returned expect pulmonary needle was received for analysis.During the media inspection, it was seen that the sheath is torn at the tip, visual and microscope inspection, revealed that the sheath tip was punctured by the needle and the sheath was also found kinked right next to the luer.During the functional inspection, it was seen that the needle was able to extend; however, pressure was felt from the handle when extending the needle.The reported event was confirmed.Based on the available information, it is most likely procedural factors as handling of the device and the technique (force applied), could have resulted in the damages (working length kinked right next to the luer and at the tip) encountered in the device.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
EXPECT PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23849730
Report Number3005099803-2025-06801
Device Sequence Number9958246
Product Code EOQ
UDI-Device Identifier08714729861409
UDI-Public(01)08714729861409(17)280515(10)36536167
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558220
Device Catalogue NumberM00558220
Device Lot Number0036536167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown